Flash Flood, Franklin
- When
- July 30, 5:30 AM CST to 9:00 AM CST
- Where
- Franklin County, St Clair
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.411, -91.075 (the zone’s center; the record gives no point)
Heavy overnight rain caused flash flooding along Happy Sack Creek on the north side of St. Clair.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Heavy overnight rain caused flash flooding along Happy Sack Creek on the north side of St. Clair. Several rural roads became impassable. Flooding was also reported in and around Sullivan. Flooding was reported on Blair Street, Highway H, Elmont Road, and Highway 185 near Meramec State Park.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 30, 2:40 AM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 340 AM CDT FRI JUL 30 2004 .DISCUSSION... MAIN CONCERNS THIS PKG TO BE TIMING ON ENDING PCPN 1ST-2ND PD AND TEMPS NR TERM...AND CHCS FOR PCPN MIDWK IN XTNDD. UA FLOW UNDERGOING MAJ PATTERN CHG AS 500MB LO OVR LK WG IN SRN MAN WITH BROAD CYCLC FLOW ACRS N CTRL US LIFTS NE INTO HUDSONS BA RGN BY 48HRS AND 50H TROF MOVS E OF FA. 500MB RDG REBUILDS OVR SWRN US WITH WK NWLY FLOW AT UPR LVLS BY 60HRS OVR RGN. THIS PTTN SHIFTS PCPN TO E WITH WRMR AND DRIER PTTN REDVLPG. 00Z MDLS INDCTD DCRG STABILITY OVR FA AFT 06Z TDA AND EVE SHFT UPDATE ADDING TSRA TO ZNS WAS GOOD CALL. SUM LGTNG STRIKES OBSRVD IN SW ZNS LAST HR AND XPCT ISOLD TSRA TO CONT IN PCPN THRU MRNG. OCNL MDT EMBEDDED SHWRS BUT FFG PRETTY HIGH OVR AREA AND FLOODING SHUD NOT BE PROB ATTIM. WL TAPER PCPN TO CHC IN WRN ZNS THIS AFTN AND END ACRS FA OVRNGT. WENT BLO GUID TDA MAX TEMPS WITH PCPN AND CLDS BUT SHUD SEE NICE RECOVERY ON SAT WITH MORE SUN. BLV TEMP GUID FOR SUN A LTL TOO WRM GIVEN S-SELY SFC WNDS BUT WRN ZNS CUD SEE LO 90S. IN ANY EVENT TEMPS TO RTN TO NRML OR EVEN ABV BY BGNG OF WK. DID GO AHEAD AND INTRO SLGT CHC POPS IN GRIDS FOR TUE NGT AND WED WITH LTST GFS SHWG S/WV TO MOV ACRS RGN THEN. OTRW NO CHGS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 602 AM CDT FRI JUL 30 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-302100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 602 AM CDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL...EAST CENTRAL...AND SOUTHEAST MISSOURI...AS WELL AS PARTS OF WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS WILL MOVE ACROSS THE REGION TODAY..AND THERE WILL BE A CHANCE OF THUNDERSTORMS. THESE THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE LARGE HAIL OR GUSTY WINDS. HOWEVER... HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE STRONGER SHOWERS...OR IN ANY THUNDERSTORMS...THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO PRECIPITATION IS EXPECTED DURING THE UPCOMING WEEKEND...OR INTO THE START OF NEXT WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL MEASUREMENTS IN AREAS THAT HAVE RECEIVED HEAVY RAIN. BECHTOLD
The St Louis radar (KLSX), 47 km away, was scanning. The volume nearest the first event began at 11:28 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411001, 5411002.